Couldn't find what you looking for?

TRY OUR SEARCH!

Hi everyone, I started on regular metformin taking one tab daily and then got up to 3 tabs daily over a 3 week period. At that point, I began to off a bit. Got aches and pains, nauseated and had loose bowel. I went to my diabetes manager and he switched me over to metformin SR. I was told that the SR from didn't have all those side effects. It didn't take long before the same side effects came back. Are these normal metformin SR side effects? I feel so dizzy all the time. I stopped eating for a bit to see if the diarrhea would go away but that didn't work. Has anyone else had this problem? Any tips would be greatly appreciated. Thanks.

Loading...

Hello, Initially, I experienced exactly what you did. According to the Mayo Clinic, most people are supposed to tolerate metformin well (Ha). However, the clinic lists some of the potential side effects that include diarrhea, nausea and gas. They also list more rare but serious side effects that include high blood sugar, chest pain, or allergic reactions. I've read a number of forum posts and have found few people that are posting who didn't have side effects. The diarrhea, nausea and gas seem to be the most common along with heart burn. I've heard that taking your metformin dose at different times can help with these symptoms. When I first started talking metformin, I changed over to taking my dose before I went to bed (my one daily dose) and that seemed to work for me. As I increased my daily dose, I began taking it after I had a meal and that worked well. Try a different time for a week and see what happens. You probably should talk to your doctor about this before you do it to make sure you have enough metformin in your system to manage blood sugar levels. Your doctor may be able to give you some pointers as well. A lot of people have reported these symptoms so your doctor should know what to tell you. Wish you the best of luck and hope you feel better soon.

Reply

Loading...